Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Using valparin and garoin. Getting seizures upon stopping medication. Is there a permanent cure?

I have been using Valparin for the past 7 years along with garoin. I had seizure in these years, whenever i skip the medicine. Now, for the past 2 years am fine, and i guess am taking the medicines regularly. Is there any chance of discontinuing the medicine, once the doctor approves it or should i take it for life time. Also, am single. I may get married in a year is there any issue in it?.
Asked On : Sun, 27 Jan 2013
Answers:  1 Views:  45
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013
Hi Mr Karthick,

Thank you for posting your query.

Epilepsy is a chronic disease and requires long term treatment, even lifelong in some cases.

You should take the drugs for at least five seizure free years (so, three years more).

The decision to stop the drugs should be only decided by your doctor (you should not discontinue on your own).

There is no problem with marriage, sex or pregnancy, while being on epilepsy treatment. However, you should discuss these issues with your doctor.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad
Answered: Tue, 29 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor